Alert archive / Minnesota / Winter Storm Watches in 2007

Winter Storm Watch 3, NWS Twin Cities, MN

February 27, 200742 counties in Minnesota; 9 counties in Wisconsin

NWS Twin Cities, MN issued this winter storm watch at Feb 27, 2007, 4:07 AM CST for 42 counties in Minnesota; 9 counties in Wisconsin. It took effect at Feb 28, 2007, 6:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 27, 2007, 4:07 AM CST (10:07 UTC)
In effect from
Feb 28, 2007, 6:00 AM CST
Expired
Feb 27, 2007, 1:42 PM CST
In force
Issued by
NWS Twin Cities, MN
All 51 counties

Anoka County, MN, Benton County, MN, Blue Earth County, MN, Brown County, MN, Carver County, MN, Chippewa County, MN, Chisago County, MN, Dakota County, MN, Douglas County, MN, Faribault County, MN, Freeborn County, MN, Goodhue County, MN, Hennepin County, MN, Isanti County, MN, Kanabec County, MN, Kandiyohi County, MN, Lac qui Parle County, MN, Le Sueur County, MN, Martin County, MN, McLeod County, MN, Meeker County, MN, Mille Lacs County, MN, Morrison County, MN, Nicollet County, MN, Pope County, MN, Ramsey County, MN, Redwood County, MN, Renville County, MN, Rice County, MN, Scott County, MN, Sherburne County, MN, Sibley County, MN, Stearns County, MN, Steele County, MN, Stevens County, MN, Swift County, MN, Todd County, MN, Waseca County, MN, Washington County, MN, Watonwan County, MN, Wright County, MN, Yellow Medicine County, MN, Barron County, WI, Chippewa County, WI, Dunn County, WI, Eau Claire County, WI, Pepin County, WI, Pierce County, WI, Polk County, WI, Rusk County, WI, Saint Croix County, WI

The radar

The Minneapolis radar (KMPX), 20 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 10.1 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2007-02-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2007-02-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
725 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KMPX 271007
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
407 AM CST TUE FEB 27 2007

...ANOTHER WINTER STORM HEADED THIS WAY...

.A WINTER STORM WATCH HAS BEEN POSTED FOR CENTRAL AND SOUTHERN
MINNESOTA FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON. A
WINTER STORM WATCH HAS BEEN POSTED FOR WEST CENTRAL WISCONSIN
FROM WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON.

A COMPLEX STORM SYSTEM WILL MOVE INTO THE UPPER MISSISSIPPI
VALLEY REGION FROM THE SOUTHERN PLAINS FROM WEDNESDAY INTO FRIDAY.
THE INITIAL SURGE OF MOISTURE WILL SPREAD SNOW INTO WEST CENTRAL
THROUGH SOUTH CENTRAL MINNESOTA BY WEDNESDAY MORNING. THE SNOW
WILL MOVE NORTH AND EAST DURING THE DAY AND REACH WEST CENTRAL
WISCONSIN BY AFTERNOON. THE SNOW WILL CONTINUE ACROSS MUCH OF THE
AREA WEDNESDAY NIGHT. SOME FREEZING RAIN IS POSSIBLE OVER FAR
SOUTHERN MINNESOTA LATE WEDNESDAY AND WEDNESDAY NIGHT. OVERALL...
THERE IS THE POTENTIAL FOR 6 OR MORE INCHES OF SNOW ON WEDNESDAY
ACROSS CENTRAL AND SOUTHERN MINNESOTA AND ACROSS WEST CENTRAL
WISCONSIN WEDNESDAY NIGHT.

A STRENGTHENING LOW PRESSURE SYSTEM IS FORECAST TO MOVE FROM
MISSOURI INTO WISCONSIN FROM THURSDAY INTO FRIDAY. SNOW...HEAVY AT
TIMES...WILL DEVELOP ACROSS MUCH OF CENTRAL AND SOUTHERN
MINNESOTA AS WELL AS WEST CENTRAL WISCONSIN. SIX TO 12 INCHES OF
NEW SNOW MAY OCCUR DURING THIS PERIOD. IN ADDITION...THERE WILL
BE INCREASING WIND...ESPECIALLY ACROSS WEST CENTRAL THROUGH SOUTH
CENTRAL AREAS OF MINNESOTA...WITH CONSIDERABLE BLOWING AND
DRIFTING SNOW OCCURRING. 

LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER
UPDATES ON THIS DEVELOPING WINTER STORM. 

MNZ041>045-047>070-073>078-082>085-091>093-271815-
/O.NEW.KMPX.WS.A.0003.070228T1200Z-070303T0000Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
407 AM CST TUE FEB 27 2007

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH
FRIDAY AFTERNOON.

SIGNIFICANT SNOWFALL IS POSSIBLE OVER CENTRAL AND SOUTHERN
MINNESOTA FROM WEDNESDAY INTO FRIDAY. THE SNOW WILL COME IN TWO
ROUNDS. THE FIRST WILL BE ON WEDNESDAY WHEN SIX OR MORE INCHES ARE
POSSIBLE. THERE COULD ALSO BE SOME FREEZING RAIN OVER FAR SOUTHERN
MINNESOTA. A BRIEF BREAK IN THE SNOW MAY OCCUR WEDNESDAY
NIGHT..ESPECIALLY OVER WEST CENTRAL THROUGH SOUTH CENTRAL AREAS OF
MINNESOTA. HOWEVER...THE POTENTIAL FOR MORE HEAVY SNOW WILL
SPREAD BACK IN ACROSS THE AREA THURSDAY THROUGH FRIDAY AS
STRENGTHENING LOW PRESSURE MOVES FROM MISSOURI INTO WISCONSIN. 
SIX TO 12 INCHES OF SNOW COULD OCCUR DURING THIS PERIOD. IN
ADDITION...THERE WILL BE INCREASING WIND...ESPECIALLY ACROSS WEST
CENTRAL THROUGH SOUTH CENTRAL AREAS OF MINNESOTA...WITH
CONSIDERABLE BLOWING AND DRIFTING SNOW OCCURRING.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

WIZ014>016-023>028-271815-
/O.NEW.KMPX.WS.A.0003.070301T0000Z-070303T0000Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
407 AM CST TUE FEB 27 2007

...WINTER STORM WATCH IN EFFECT FROM WEDNESDAY EVENING THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHANHASSEN HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM WEDNESDAY EVENING THROUGH
FRIDAY AFTERNOON.

SIGNIFICANT SNOWFALL IS POSSIBLE OVER WEST CENTRAL WISCONSIN FROM
WEDNESDAY NIGHT INTO FRIDAY. THE SNOW WILL BEGIN WEDNESDAY
AFTERNOON AND COULD BECOME HEAVY ACROSS THE AREA BY WEDNESDAY
NIGHT. SIX OR MORE INCHES MAY ACCUMULATE BY THURSDAY MORNING. 
THE POTENTIAL FOR MORE HEAVY SNOW WILL DEVELOP AGAIN ON THURSDAY
AND LAST THROUGH FRIDAY AS STRENGTHENING LOW PRESSURE MOVES FROM
MISSOURI INTO CENTRAL WISCONSIN. SIX TO 12 INCHES OF SNOW COULD
OCCUR DURING THIS PERIOD. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

RAH
2 follow-up statements
000 
WWUS43 KMPX 271755
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
1155 AM CST TUE FEB 27 2007

...WINTER STORM STILL ON TRACK FOR MINNESOTA AND WISCONSIN...

.WINTER STORM WATCHES REMAIN IN EFFECT FOR CENTRAL AND SOUTHERN
MINNESOTA FROM WEDNESDAY MORNING THROUGH FRIDAY AFTERNOON. A
WINTER STORM WATCH HAS BEEN POSTED FOR WEST CENTRAL WISCONSIN FROM
WEDNESDAY NIGHT THROUGH FRIDAY AFTERNOON.

SNOW IS EXPECTED TO SPREAD INTO WESTERN MINNESOTA WEDNESDAY
MORNING AND INTO THE EAST DURING THE AFTERNOON. SNOW SHOULD BEGIN
ACCUMULATING IN PLACES SUCH AS CANBY...MORRIS...AND MONTEVIDEO
BEFORE NOON. ACCUMULATING SNOW SHOULD REACH PLACES SUCH AS ST.
CLOUD...THE TWIN CITIES...AND FARIBAULT BY THE AFTERNOON RUSH
HOUR. WESTERN WISCONSIN SHOULD SEE ACCUMULATING SNOW DEVELOP EARLY
WEDNESDAY EVENING. BOUTS OF HEAVY SNOW WILL CONTINUE ACROSS THE
AREA INTO EARLY FRIDAY AS THE MAIN STORM SYSTEM LIFTS OUT OF THE
OKLAHOMA PANHANDLE INTO WISCONSIN. THIS STRONG STORM SYSTEM HAS
THE POTENTIAL OF PRODUCING SNOWFALL AMOUNTS WHICH MAY RIVAL LAST
WEEKENDS STORM. ENOUGH WARM AIR MAY WORK INTO THIS STORM TO
PRODUCE SOME FREEZING RAIN AND SLEET IN SOUTH CENTRAL MINNESOTA
ESPECIALLY WEDNESDAY NIGHT. FINAL SNOWFALLS MAY CLIMB INTO THE 1
FOOT RANGE IN SOME AREAS BY THE TIME SIGNIFICANT ACCUMULATIONS END
ON FRIDAY. IN ADDITION...INCREASING NORTH WINDS THURSDAY AFTERNOON 
INTO FRIDAY MAY CAUSE BLOWING AND DRIFTING SNOW.

THESE WINTER STORM WATCHES WILL LIKELY BE UPGRADED TO WINTER STORM
WARNING. PERSONS PLANNING TRAVEL ARE URGED TO LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS
DEVELOPING WINTER STORM.

MNZ041>045-047>070-073>078-082>085-091>093-280200-
/O.CON.KMPX.WS.A.0003.070228T1200Z-070303T0000Z/
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...ALEXANDRIA...LONG PRAIRIE...
LITTLE FALLS...PRINCETON...MORA...MORRIS...GLENWOOD...ST. CLOUD...
FOLEY...ELK RIVER...CAMBRIDGE...CENTER CITY...MADISON...BENSON...
MONTEVIDEO...WILLMAR...LITCHFIELD...MONTICELLO...MINNEAPOLIS...
BLAINE...ST. PAUL...STILLWATER...GRANITE FALLS...OLIVIA...
HUTCHINSON...GAYLORD...CHASKA...SHAKOPEE...BURNSVILLE...
REDWOOD FALLS...NEW ULM...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...ST. JAMES...MANKATO...WASECA...OWATONNA...FAIRMONT...
BLUE EARTH...ALBERT LEA
1155 AM CST TUE FEB 27 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING
THROUGH FRIDAY AFTERNOON. 

NOW IS EXPECTED TO SPREAD INTO WESTERN MINNESOTA WEDNESDAY
MORNING AND INTO THE EAST DURING THE AFTERNOON. SNOW SHOULD BEGIN
ACCUMULATING IN PLACES SUCH AS CANBY...MORRIS...AND MONTEVIDEO
BEFORE NOON. ACCUMULATING SNOW SHOULD REACH PLACES SUCH AS ST.
CLOUD...THE TWIN CITIES...AND FARIBAULT BY THE AFTERNOON RUSH
HOUR. BOUTS OF HEAVY SNOW WILL CONTINUE ACROSS THE AREA INTO
EARLY FRIDAY AS THE MAIN STORM SYSTEM LIFTS OUT OF THE OKLAHOMA
PANHANDLE INTO WISCONSIN. THIS STRONG STORM SYSTEM HAS THE
POTENTIAL OF PRODUCING SNOWFALL AMOUNTS WHICH MAY RIVAL LAST
WEEKENDS STORM. ENOUGH WARM AIR MAY WORK INTO THIS STORM TO
PRODUCE SOME FREEZING RAIN AND SLEET IN SOUTH CENTRAL MINNESOTA
ESPECIALLY WEDNESDAY NIGHT. FINAL SNOWFALLS MAY CLIMB INTO THE 1
FOOT RANGE IN SOME AREAS BY THE TIME SIGNIFICANT ACCUMULATIONS END
ON FRIDAY. IN ADDITION...INCREASING NORTH WINDS THURSDAY AFTERNOON
INTO FRIDAY MAY CAUSE BLOWING AND DRIFTING SNOW.

THESE WINTER STORM WATCHES WILL LIKELY BE UPGRADED TO WINTER STORM
WARNING. PERSONS PLANNING TRAVEL ARE URGED TO LISTEN TO NOAA
WEATHER RADIO OR YOUR LOCAL MEDIA FOR LATER UPDATES ON THIS
DEVELOPING WINTER STORM.

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$

WIZ014>016-023>028-280200-
/O.CON.KMPX.WS.A.0003.070301T0000Z-070303T0000Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
1155 AM CST TUE FEB 27 2007

...WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH FRIDAY AFTERNOON...

A WINTER STORM WATCH REMAINS IN EFFECT FROM WEDNESDAY EVENING
THROUGH FRIDAY AFTERNOON. 

SIGNIFICANT SNOWFALL IS POSSIBLE OVER WEST CENTRAL WISCONSIN FROM
WEDNESDAY NIGHT INTO FRIDAY. THE SNOW WILL BEGIN WEDNESDAY
AFTERNOON AND COULD BECOME HEAVY ACROSS THE AREA BY WEDNESDAY
NIGHT. SIX OR MORE INCHES MAY ACCUMULATE BY THURSDAY MORNING. THE
POTENTIAL FOR MORE HEAVY SNOW WILL DEVELOP AGAIN ON THURSDAY AND
LAST THROUGH FRIDAY AS STRENGTHENING LOW PRESSURE MOVES FROM
MISSOURI INTO CENTRAL WISCONSIN. SIX TO 12 INCHES OF SNOW COULD
OCCUR DURING THIS PERIOD. IN ADDITION...GUSTY NORTH WINDS ARE
EXPECTED TO DEVELOP LATE THURSDAY INTO FRIDAY WHICH COULD CAUSE
BLOWING AND DRIFTING. 

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

$$
BAP
000 
WWUS43 KMPX 271942
WSWMPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
142 PM CST TUE FEB 27 2007

...WINTER STORM WATCHES BEING UPGRADED TO WINTER STORM WARNINGS...

.WINTER STORM WATCHES ARE BEING UPGRADED TO WINTER STORM WARNINGS
ACROSS MOST OF SOUTHERN AND CENTRAL MINNESOTA INTO WESTERN
WISCONSIN. THIS HAS THE POTENTIAL OF BEING ANOTHER MAJOR WINTER
STORM WHICH WILL IMPACT THE AREA FOR AT LEAST A 48 HOUR PERIOD.
PERSONS PLANNING TRAVEL SHOULD BE PREPARED FOR THIS EXPECTED HEAVY
SNOW AS WELL AS INCREASING WINDS. 

SNOW IS EXPECTED TO SPREAD INTO WESTERN MINNESOTA WEDNESDAY
MORNING AND INTO EASTERN MINNESOTA DURING THE AFTERNOON. SNOW
SHOULD BEGIN ACCUMULATING IN PLACES SUCH AS CANBY...MORRIS...ST.
JAMES AND MONTEVIDEO BEFORE NOON. ACCUMULATING SNOW SHOULD REACH
PLACES SUCH AS ST. CLOUD...THE TWIN CITIES...AND FARIBAULT BY THE
AFTERNOON RUSH HOUR. WESTERN WISCONSIN SHOULD SEE ACCUMULATING
SNOW DEVELOP EARLY WEDNESDAY EVENING. BOUTS OF HEAVY SNOW WILL
CONTINUE ACROSS THE AREA INTO EARLY FRIDAY AS THE MAIN STORM
SYSTEM LIFTS OUT OF THE OKLAHOMA PANHANDLE INTO WISCONSIN. THIS
STRONG STORM SYSTEM HAS THE POTENTIAL OF PRODUCING SNOWFALL
AMOUNTS WHICH MAY RIVAL LAST WEEKENDS STORM. ENOUGH WARM AIR MAY
WORK INTO THIS STORM TO PRODUCE SOME FREEZING RAIN AND SLEET IN
SOUTH CENTRAL MINNESOTA ESPECIALLY WEDNESDAY NIGHT. FINAL
SNOWFALL AMOUNTS ARE EXPECTED TO CLIMB INTO THE 1 FOOT RANGE IN
MANY AREAS BY THE TIME SIGNIFICANT ACCUMULATIONS END ON FRIDAY. IN
ADDITION...INCREASING NORTH WINDS THURSDAY AFTERNOON INTO FRIDAY
WILL CAUSE BLOWING AND DRIFTING SNOW.

MNZ041-047-048-054>057-064-065-073-074-082-091-280345-
/O.UPG.KMPX.WS.A.0003.070228T1200Z-070303T0000Z/
/O.NEW.KMPX.WS.W.0003.070228T1200Z-070303T0000Z/
DOUGLAS-STEVENS-POPE-LAC QUI PARLE-SWIFT-CHIPPEWA-KANDIYOHI-
YELLOW MEDICINE-RENVILLE-REDWOOD-BROWN-WATONWAN-MARTIN-
INCLUDING THE CITIES OF...ALEXANDRIA...MORRIS...GLENWOOD...
MADISON...BENSON...MONTEVIDEO...WILLMAR...GRANITE FALLS...
OLIVIA...REDWOOD FALLS...NEW ULM...ST. JAMES...FAIRMONT
142 PM CST TUE FEB 27 2007

...WINTER STORM WARNING IN EFFECT FROM 6 AM WEDNESDAY TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 AM
WEDNESDAY TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

WINTER STORM WATCHES ARE BEING UPGRADED TO WINTER STORM WARNINGS
ACROSS MOST OF SOUTHERN AND CENTRAL MINNESOTA INTO WESTERN
WISCONSIN. THIS HAS THE POTENTIAL OF BEING ANOTHER MAJOR WINTER
STORM WHICH WILL IMPACT THE AREA FOR AT LEAST A 48 HOUR PERIOD.
PERSONS PLANNING TRAVEL SHOULD BE PREPARED FOR THIS EXPECTED HEAVY
SNOW AS WELL AS INCREASING WINDS. 

SNOW IS EXPECTED TO SPREAD INTO WESTERN MINNESOTA WEDNESDAY
MORNING AND INTO EASTERN MINNESOTA DURING THE AFTERNOON. SNOW
SHOULD BEGIN ACCUMULATING IN PLACES SUCH AS CANBY...MORRIS...ST.
JAMES AND MONTEVIDEO BEFORE NOON. SNOWFALL MAY REACH NEARLY 6
INCHES IN WEST CENTRAL MINNESOTA BY WEDNESDAY EVENING. 

ADDITIONAL SNOWS WILL ARRIVE THURSDAY AND THURSDAY NIGHT AS THE
MAIN STORM SYSTEM LIFTS OUT OF THE OKLAHOMA PANHANDLE AREA INTO
WISCONSIN. SEVERAL MORE INCHES ARE EXPECTED ALONG WITH INCREASING
NORTH WINDS WHICH WILL CAUSE BLOWING AND DRIFTING.
 
A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

MNZ042>045-049>053-058>063-066>070-075>078-083>085-092-093-280345-
/O.UPG.KMPX.WS.A.0003.070228T1200Z-070303T0000Z/
/O.NEW.KMPX.WS.W.0003.070228T1800Z-070303T0000Z/
TODD-MORRISON-MILLE LACS-KANABEC-STEARNS-BENTON-SHERBURNE-ISANTI-
CHISAGO-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-MCLEOD-
SIBLEY-CARVER-SCOTT-DAKOTA-NICOLLET-LE SUEUR-RICE-GOODHUE-
BLUE EARTH-WASECA-STEELE-FARIBAULT-FREEBORN-
INCLUDING THE CITIES OF...LONG PRAIRIE...LITTLE FALLS...
PRINCETON...MORA...ST. CLOUD...FOLEY...ELK RIVER...CAMBRIDGE...
CENTER CITY...LITCHFIELD...MONTICELLO...MINNEAPOLIS...BLAINE...
ST. PAUL...STILLWATER...HUTCHINSON...GAYLORD...CHASKA...
SHAKOPEE...BURNSVILLE...ST. PETER...LE SUEUR...FARIBAULT...
RED WING...MANKATO...WASECA...OWATONNA...BLUE EARTH...ALBERT LEA
142 PM CST TUE FEB 27 2007

...WINTER STORM WARNING IN EFFECT FROM 12 PM WEDNESDAY TO 6 PM
CST FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 12 PM
WEDNESDAY TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

WINTER STORM WATCHES ARE BEING UPGRADED TO WINTER STORM WARNINGS
ACROSS MOST OF SOUTHERN AND CENTRAL MINNESOTA INTO WESTERN
WISCONSIN. THIS HAS THE POTENTIAL OF BEING ANOTHER MAJOR WINTER
STORM WHICH WILL IMPACT THE AREA FOR AT LEAST A 48 HOUR PERIOD.
PERSONS PLANNING TRAVEL SHOULD BE PREPARED FOR THIS EXPECTED HEAVY
SNOW AS WELL AS INCREASING WINDS. 

SNOW IS EXPECTED TO SPREAD INTO WESTERN MINNESOTA WEDNESDAY
MORNING AND INTO EASTERN MINNESOTA DURING THE AFTERNOON. ACCUMULATING
SNOW SHOULD REACH PLACES SUCH AS ST. CLOUD...THE TWIN CITIES...AND
FARIBAULT BY THE AFTERNOON RUSH HOUR AND CONTINUE INTO WEDNESDAY
NIGHT. BOUTS OF HEAVY SNOW WILL CONTINUE ACROSS THE AREA INTO
EARLY FRIDAY AS THE MAIN STORM SYSTEM LIFTS OUT OF THE OKLAHOMA
PANHANDLE INTO WISCONSIN. THIS STRONG STORM SYSTEM HAS THE
POTENTIAL OF PRODUCING SNOWFALL AMOUNTS WHICH MAY RIVAL LAST
WEEKENDS STORM. ENOUGH WARM AIR MAY WORK INTO THIS STORM TO
PRODUCE SOME FREEZING RAIN AND SLEET IN SOUTH CENTRAL MINNESOTA
ESPECIALLY WEDNESDAY NIGHT. FINAL SNOWFALL AMOUNTS ARE EXPECTED TO
CLIMB INTO THE 1 FOOT RANGE IN MANY AREAS BY THE TIME SIGNIFICANT
ACCUMULATIONS END ON FRIDAY. IN ADDITION...INCREASING NORTH WINDS
THURSDAY AFTERNOON INTO FRIDAY WILL CAUSE BLOWING AND DRIFTING
SNOW.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

WIZ014>016-023>028-280345-
/O.UPG.KMPX.WS.A.0003.070301T0000Z-070303T0000Z/
/O.NEW.KMPX.WS.W.0003.070301T0000Z-070303T0000Z/
POLK-BARRON-RUSK-ST. CROIX-PIERCE-DUNN-PEPIN-CHIPPEWA-EAU CLAIRE-
INCLUDING THE CITIES OF...AMERY...BALSAM LAKE...RICE LAKE...
BARRON...LADYSMITH...HUDSON...NEW RICHMOND...RIVER FALLS...
PRESCOTT...MENOMONIE...BOYCEVILLE...DURAND...PEPIN...
CHIPPEWA FALLS...BLOOMER...EAU CLAIRE...ALTOONA
142 PM CST TUE FEB 27 2007

...WINTER STORM WARNING IN EFFECT FROM 6 PM WEDNESDAY TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES/CHANHASSEN HAS
ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM 6 PM
WEDNESDAY TO 6 PM CST FRIDAY. THE WINTER STORM WATCH IS NO LONGER
IN EFFECT.

WINTER STORM WATCHES ARE BEING UPGRADED TO WINTER STORM WARNINGS
ACROSS MOST OF SOUTHERN AND CENTRAL MINNESOTA INTO WESTERN
WISCONSIN. THIS HAS THE POTENTIAL OF BEING ANOTHER MAJOR WINTER
STORM WHICH WILL IMPACT THE AREA FOR AT LEAST A 48 HOUR PERIOD.
PERSONS PLANNING TRAVEL SHOULD BE PREPARED FOR THIS EXPECTED HEAVY
SNOW AS WELL AS INCREASING WINDS. 

SIGNIFICANT SNOWFALL IS POSSIBLE OVER WEST CENTRAL WISCONSIN FROM
WEDNESDAY EVENING INTO FRIDAY. THE SNOW WILL BEGIN WEDNESDAY
AFTERNOON AND COULD BECOME HEAVY ACROSS THE AREA BY WEDNESDAY
NIGHT. SIX OR MORE INCHES MAY ACCUMULATE BY THURSDAY MORNING. THE
POTENTIAL FOR MORE HEAVY SNOW WILL DEVELOP AGAIN ON THURSDAY AND
LAST THROUGH FRIDAY AS STRENGTHENING LOW PRESSURE MOVES FROM
MISSOURI INTO CENTRAL WISCONSIN. SIX TO 12 INCHES OF SNOW COULD
OCCUR DURING THIS PERIOD. IN ADDITION...GUSTY NORTH WINDS ARE
EXPECTED TO DEVELOP LATE THURSDAY INTO FRIDAY WHICH COULD CAUSE
BLOWING AND DRIFTING.

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE.  THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before this winter storm watch went out at Feb 26, 3:04 PM CST, 13 hours 3 minutes earlier.

Area forecast discussion, Feb 26, 3:04 PM CST, 13 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
304 PM CST MON FEB 26 2007

.DISCUSSION...
CONFIDENCE CONTINUES TO GROW REGARDING THE POTENTIAL FOR ANOTHER
SIGNIFICANT WINTER WEATHER EVENT FROM WEDNESDAY THROUGH FRIDAY.
THE STORM SYSTEM OF INTEREST IS CURRENTLY RESIDING JUST OFF THE
COAST OF THE PACIFIC NORTHWEST...AND WILL TAKE SHAPE OVER THE NEXT
48 HOURS AS IT CROSSES THE ROCKY MOUNTAINS. AS WAS THE CASE WITH
THE LAST STORM...THE PRECIP SHOULD ARRIVE IN TWO WAVES.
NAM/GFS/UKMET/ENSEMBLES ARE FAIRLY UNIFORM IN BRINGING THE FIRST
BOUT IN ON TUESDAY NIGHT INTO WEDNESDAY...AS STRONG WARM AIR
ADVECTION NOSES INTO THE AREA...AND IS ACCOMPANIED BY IMPRESSIVE
ISENTROPIC LIFT ON THE 290K SURFACE.

THERE WILL LIKELY BE A BREAK LATE WEDNESDAY...UNTIL THE MAIN LOW
ARRIVES ON THURSDAY. SEVERAL FACTORS ARE POINTING TOWARD A NOTABLE
WINTER EVENT. INTENSE CYCLOGENSIS IS PROGGED TO OCCUR WITH THE LOW
CENTER AS IT TRACKS FROM SW IA TO CENTRAL WI...WITH A HEALTHY
SIX HOUR PRESSURE RISE/FALL COUPLET ON THE ORDER OF 10-12MB. IN
ADDITION...THE NAM SHOWS A COUPLED JET STRUCTURE OVERHEAD FOR
THURSDAY...WITH A REMARKABLE COUPLET OF LAYER CONVERGENCE/DIVERGENCE
CENTERED ON THE CWA. IN ADDITION...FAVORABLE TEMPERATURES IN THE
DENDRITIC GROWTH LAYER INDICATE THE POTENTIAL FOR ENHANCED
SNOWFALL AMOUNTS. WHILE IT IS STILL TOO EARLY TO HONE IN ON EXACT
ACCUMULATIONS...WARNING CRITERIA AMOUNTS APPEAR IMMINENT UNLESS SOMETHING
MAJOR CHANGES. HAVE ALSO INCLUDED THE MENTION OF BLOWING SNOW WITH
AN INTENSE PRESSURE GRADIENT ON THURSDAY INTO FRIDAY.

IN THE NEAR TERM...THE INFLUENCE OF THE LINGERING NEGATIVELY
TILTED TROUGH WILL WARRANT THE CONTINUED INCLUSION OF LOW
SNOW/FLURRY CHANCES INTO TUESDAY. WILL CONTINUE TO EXPERIENCE A
LOW DIURNAL/NOCTURNAL VARIATION IN TEMPERATURES UNDER THE STRATUS
DECK.

&&

.MPX WATCHES/WARNINGS/ADVISORIES...
MN...NONE.
WI...NONE.
&&

LS
Hazardous weather outlook, Feb 26, 1:32 PM CST, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
132 PM CST MON FEB 26 2007

MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028-
271100-
DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS-
BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA-
KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON-
YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA-
REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH-
WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK-
ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE-
132 PM CST MON FEB 26 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

ANOTHER POWERFUL WINTER STORM WILL BE TAKING SHAPE AND MAY DELIVER
SNOW TOTALS WHICH COULD RIVAL THOSE WHICH FELL ACROSS THE AREA
OVER THE WEEKEND. ONCE AGAIN THE SNOW WILL ARRIVE IN TWO MAIN
WAVES. SEVERAL INCHES MAY FALL ON WEDNESDAY INTO WEDNESDAY
EVENING...WELL AHEAD OF THE MAIN STORM. THE HIGHER TOTALS ON
WEDNESDAY ARE EXPECTED IN WESTERN MINNESOTA.

THE STORM WILL STRENGTHEN AS IT LIFTS OUT OF THE CENTRAL PLAINS
TOWARD NORTHEAST IOWA ON THURSDAY. HEAVY SNOW IS EXPECTED ACROSS
THE AREA THURSDAY INTO EARLY FRIDAY. STRONG NORTH WINDS WILL ALSO
ACCOMPANY THIS DEEPENING LOW PRESSURE. IF ANY SLEET OR FREEZING
RAIN OCCURS...IT SHOULD BE LIMITED TO AREAS NEAR THE IOWA BORDER.

TRAVELERS ARE URGED TO LISTEN FOR LIKELY WINTER STORM WATCHES AND
WARNINGS FROM THE NATIONAL WEATHER SERVICE CONCERNING THIS
DEVELOPING STORM.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.

BAP

The office that day

Everything else NWS Twin Cities, MN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 27, 1:42 PM CSTWinter Storm WarningMPXAnoka, Benton, Blue Earth, Brown, Carver, Chippewa and 36 more3 days

Nearby

Winter Storm Watches in Minnesota, 2007Winter Storm Watches in Wisconsin, 2007Every winter storm watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.